Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Dysthymia. What to do? ECT anyone? craig getty

Posted by Cybele on September 27, 2004, at 10:53:59

In reply to Re: Dysthymia. What to do? ECT anyone?, posted by craig getty on September 22, 2004, at 19:03:41

> Your statements on the exercise thing is ONE HUNDRED PERCENT CORRECT. I've witnessed my family members who suffer from depression make remarkable strides from exercise. So, to anyone considering it.......EXERCISE - it's worth it.
>
> As for me I used to be a pseudo-weekend warrior in my 20s, but, unfortunately, I'm now a lame-o with a bad back. Even swimming messes it up. I've thought about rock climbing - looks fun - but my lame back probably won't handle it. Right now, I deal with that pain with Vioxx everyday, and I definitely do not want to have to go back to my Vicodin regiment if the pain increases (see, I now I am not easily addicted to drugs b/c I quit Vicodin in 5 days despite some nasty flu-like symptoms). I've thought about Tai Chi, but it seems kind of boring for someone who use to wrestle in college. I did start a regiment of speed walking 4 days ago, and felt great, but a fight with my girlfriend the other night made me bummed out and then I realized the walking benefit was all just an illusion that I caused myself to believe. The Exercise Placebo effect.
>
> Sorry about the rambling post - the 3rd Sam Adams kicked in....

Hey Craig Getty, sorry to take so long replying. Been cramming too much in my head lately.

Have you tried recumbent stationary bikes, like this one?

http://www.megafitness.com/life-cycle-9500r-exercise-bike.html

After my younger son was born in 1999 I had terrible back problems. I'd bend down to pick up a toy off the floor and my back would go into an agonizing spasm. I finally starting exercising, using the recumbent bike at my gym, and swimming very slow, easy laps. I also lost 35 pounds on Weight Watchers. Again, for the AD effect you really need to break a sweat and keep it up for at least 30 minutes.

I'm 10 days into titrating off Effexor-XR (75 mg) with no serious side effects, just some nightmares (Benadryl at bedtime seems to stave those off pretty well) and a few headaches. Oh, I guess I'm kind of irritable. One thing I have found is that alcohol would make me so dehydrated on Effexor that I started avoiding it. Now that I'm weaning off, a martini seems like just the ticket most evenings with only mild ill-effects at night or the next day. I wish there were such a thing as Synthahol, like they have on Star Trek. It relaxes you, but leaves you in full-control of your faculties and with no after-effects.



Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Cybele thread:393737
URL: http://www.dr-bob.org/babble/20040927/msgs/395720.html